Hi all. I have just (about a week ago) come off citalopram. When initially prescribed my doctor was unsure about it and kinda left it up to me as he didn't think I was depressed - just really upset. My dad had just passed away and things were just awful with my partner then. Anyway fast forward to now and I feel much better and always felt like citalopram never really did anything for me except make me feel numb and emotionless which was horrible! So nowI've been off meds a week and side effects are awful - light headed, dizziness, fatigue, brain fuzz but worst is chronic headaches daily. I take panadol but not helping much. Anyone else experience these side effects when coming off this med? Was told the longer you are on it the longer the side effects and hence harder to come off it.

PP and the after effects are never ending!

3 Replies

  • Sorry, Sarah, was going to reply to you and then um, well, I didn't! Lol. Anyway, I was on citalopram for almost a year and I've only recently come off it too. But then I've been prescribed lithium, lorazepam and back on to olanzapine so the side effects could have been masked by these other meds...

  • Yeah u said on other page. Wow another two meds. How you finding those? You feeling better in yourself?

  • Dear Sarah,

    Yes I can sympathise very readily. I was left on citalopram in combination with lithium and other things after the PP. it isn't usually viewed as being a very suitable drug for people with bi-polar and I discovered why: if you take away the other stabilisers and have it more or less solo it can kick off what is known as a bi-polar 'mixed state'. The new psychiatrist I hired at that point opted to take me off the citalopram as a matter of urgency, and sedated me for the week to do so--a much less bumpy ride than I'd had trying to come off it previously. It is a very unpleasant one to come down rom but stick with it. It sounds like you're doing the right things. Just keep looking at the big picture and keep looking after yourself. JHW

You may also like...